Low dose olanzapine induced torticollis and treatment: a case report


Creative Commons License

Gunduz N. , Turan H., Kirkan T. S.

ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY, cilt.17, ss.8-10, 2016 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 17
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5455/apd.199172
  • Dergi Adı: ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY
  • Sayfa Sayısı: ss.8-10

Özet

Olanzapine is a second generation antipsychiotic agent that is used for the treatment of the psychotic disorders and mood disorders. Olanzapine is also known to have greater affinity for mezolimbic dopaminergic pathway than for nigrostriatal dopamine pathway. As a result olanzapine is associated with significantly fewer extrapyramidal symptoms. Tardive dystonia is a rare side effect of antipsychotic treatment frequently causing twisting painfull muscle contractions. Effective treatment choice for tardive dystonia is limited. The clinicans must consider acute dystonia neurological disorders and family history for differential diagnosis. Here we present a rare case of torticollis after 5 mg/day olanzapine treatment in a young female patient with psychotic disorder.